Husband had a grand-mal seizure for the first time and now on meds- long term memory is gone?? What is up? Dilantin? failed blood patch?
On 12/26/2010 my husband had a grand mal seizure. He had never had any sort of seizure before so this was very random. He was hospitalized for 4 days and every head test you can think of was performed. The MRI was clean, CT was clean, labs were good, except they found that his knee reflexes were super high? He was given Dilantin in the hospital and while he was there his long term memory was bad but not so bad (he could remember his past). As soon as he came home he was given teh generic Dilantin and his long term memory was wiped out. He cannot remember family, friends, events, etc. ABC's were even a struggle. We also noticed that he has hand tremors as well as some unbalance and dizziness. This has been going on for 3.5 weeks and it seems pretty long for the memory to be gone that long. We finally met with a new neurologist and she said that his seizure was probably a freak thing and will never happen again and the memory loss as well as the other symptoms are because of the Dilantin. She suggested we wean him off of the Dilantin and start him on Trileptal, in which we are doing.
Also he had a blood patch which did not take and is left with, still, a horrible headache (he says it feels like a lot of pressure) and gets worse when he is frustrated.
My husband is starting to give up hope of his memory ever coming back. Does anyone here have any experience with this? Please help!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.